Arkansas, 2011

Damaging Winds in Arkansas, August 24, 2011

August 24, 2011 · NWS LZK · 2 events in 2 counties and zones

A high pressure ridge was located to the west of Arkansas on the 24th. Low pressure aloft, traveling around the western edge of the high, entered Arkansas and sparked thunderstorms during the morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A high pressure ridge was located to the west of Arkansas on the 24th. Low pressure aloft, traveling around the western edge of the high, entered Arkansas and sparked thunderstorms during the morning hours. Isolated storms were severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 24, 5:42 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 24, 5:42 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 AM CDT WED AUG 24 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS NORTH CENTRAL AND NORTHEAST
ARKANSAS THIS MORNING...BRINGING SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS TO KBPK AND KHRO. THE PRECIPITATION WILL END
LATER THIS MORNING BUT THIS SYSTEM WILL DROP INTO CENTRAL AND
SOUTHERN SECTIONS THIS AFTERNOON AND MAY FIRE UP ADDITIONAL
CONVECTION LATER TODAY. NORTHWEST FLOW WILL CONTINUE TO DOMINATE
THROUGH THE PERIOD. MVFR CONDITIONS ACROSS THE NORTH THIS MORNING
WILL BECOME VFR LATER TODAY. VFR CONDITIONS SHOULD PREVAIL ELSEWHERE.

&&

.PREV DISCUSSION... /ISSUED 425 AM CDT WED AUG 24 2011/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

A DIFFICULT FIRST PERIOD FCST IS IN THE CARDS THIS MORNING...THOUGH
THE FRI/SAT PART OF THE FCST BECOMES MUCH EASIER...AND QUITE
PLEASANT. BUT BEFORE WE GET TO FRI...WE WILL HAVE TO DEAL WITH TWO
MORE DAYS OF HEAT AND HUMIDITY OVER MOST OF THE STATE.

A LOOSELY ORGANIZED MULTICELL CLUSTER OF STORMS HAS FORMED AT THE
NOSE OF A NOCTURNAL LLJ AHEAD OF A WEAK SHRTWV THAT IS TRAVERSING
MO. IT APPEARS THE STRONGEST PART OF THIS SYSTEM WILL JUST CLIP THE
NERN CORNER OF THE LZK CWA AS THE COLDEST TOPS ARE MOVING IN THE
GENERAL DIRECTION OF AN IMPRESSIVE 5000 PLUS J/KG MUCAPE BULLSEYE
CENTERED NEAR THE BOOTHEEL OF MO. THIS SAID...RUC MESOANALYSIS
ANALYZED MUCAPES OVER 4000 J/KG IN NRN WILL ALSO LIKELY CONTINUE TO
LEAD TO EXPANSION OF SRN MO CONVECTION INTO NRN AR THIS MORNING AND
HAVE BUMPED POPS UP TO ACCOUNT. GIVEN THAT THE NOSE OF THE LLJ IS
FOCUSED OVER NRN AR...SOME BACKBUILDING COULD OCCUR TO THE WEST OF
THE MAIN CLUSTER AND THIS WILL BE WATCHED OVER THE NEXT FEW HRS AS
HIGH PWATS AND THE EVER PRESENT DEEP WARM CLOUD LAYER WILL SUPPORT
EXCELLENT PRECIPITATION EFFICIENCY.

THE MOVEMENT OF THE REMNANTS OF THIS SYSTEM WILL HAVE SIGNIFICANT
IMPACT ON THE AFTERNOON FCST ACROSS AR TODAY. THE BEST GUESS AS OF
NOW IS THAT TEMP RECOVERY WILL OCCUR IN THE NORTH WITH CLEARING
SKIES BEHIND MORNING CLOUD COVER. THE PICTURE IS...PARDON THE
PUN...A BIT CLOUDIER OVER THE CEN AND SOUTH AND HAVE ATTEMPTED TO
TIME CLOUD COVER THROUGH THE CWA. THIS RESULTS IN LOWERING HIGH
TEMPS BY SEVERAL DEGREES IN THE EAST CENTRAL PART OF THE STATE TODAY.

AREAS THAT SEE MUCH SUNSHINE WILL LIKELY SEE MLCAPES EXCEED
3000-4000 J/KG THIS AFTERNOON. THEREFORE...HAVE BOOSTED POPS IN THE
CEN AND SOUTH TO 30 PERCENT AS THE AFOREMENTIONED WEAK SHRTWV COULD
VERY WELL COMBINE WITH ANY RESIDUAL OUTFLOW BNDRYS TO PROMOTE NEW
DVLPMENT.

THOUGH HAVE LOWERED TEMPS IN SEVERAL AREAS...WILL LEAVE HEAT
ADVISORY AS IS WITH INCREASED MOISTURE MAKING UP SOME OF THE
DIFFERENCE WITH VERY MUGGY CONDS EXPECTED TODAY.

FOR TONIGHT AND THU...HAVE LEFT JUST SLIGHT CHC POPS AS A COLD FRONT
MOVES THROUGH THE STATE.  THE FRONT SHOULD CLEAR THE STATE BY 00Z
FRI...USHERING IN MUCH MORE PLEASANT WX. IN FACT...FRIDAY LOOKS TO
BE A GORGEOUS DAY WITH DEEP BLUE SKIES AND PROBABLY NOT EVEN A PUFF
OF CU. A FEW MID TO HIGH CLOUDS COULD IMPACT THE NW CWA SAT BUT
PRECIP CHCS WILL BE NEAR NIL BOTH FRI AND SAT WITH HIGHS ONLY
REACHING FROM THE 80S NORTH TO MID 90S SOUTH.

LONG TERM...SUNDAY THROUGH TUESDAY

MODELS ARE ACTUALLY IN DECENT AGREEMENT THROUGH THE MEDIUM RANGE AS
PATTERN DOMINATED INITIALLY BY TROPICAL SYSTEM IRENE AND OVERALL BY
STRONG UPPER LEVEL HIGH PRESSURE TO THE WEST OF THE FORECAST AREA.
MODELS ALSO IN GOOD AGREEMENT IN MOVING A SIGNIFICANT TROUGH ACROSS
THE NORTHERN TIER OF STATES EARLY NEXT WEEK WITH AN ASSOCIATED
FRONTAL SYSTEM MOVING THROUGH THE FORECAST AREA. WITH NO SIGNIFICANT
MODEL DIFFERENCES THAT WOULD EFFECT OUR SENSIBLE WEATHER...WILL USE
A BLEND OF FORECAST SOLUTIONS THIS MORNING.

WITH RIDGING REMAINING WEST OF THE AREA...NORTH TO NORTHWEST UPPER
FLOW WILL PREDOMINATE THROUGH THE PERIOD. AFTER A DRY SUNDAY...THE
AFOREMENTIONED TROUGH WILL PASS WELL TO THE NORTH MONDAY WITH
ASSOCIATED FRONTAL BOUNDARY MOVING THROUGH LATE MONDAY. FRONT NOT
OVERLY DYNAMIC AND WILL BE LACKING MOISTURE AND ONLY SLIGHT CHANCE
POPS CAN BE JUSTIFIED AND EVEN THEN...THE BEST CHANCES WILL BE OVER
THE NORTH. HIGH PRESSURE RETURNS FOR TUESDAY.

CONCERNING TEMPERATURES...MAV/MEX NUMBERS INDICATE READINGS WILL BE
VERY CLOSE TO NORMAL FOR LATE AUGUST WITH DEW POINTS LOWER THAN
THEY HAVE BEEN OF LATE WITH SURFACE FLOW GENERALLY KEEPING SOME TYPE
OF NORTHERLY COMPONENT. GUIDANCE FOLLOWED PRETTY CLOSELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     93  74  93  66 / 100  20  10  10
CAMDEN AR        100  75 101  70 /  40  20  20  10
HARRISON AR       97  72  91  62 /  20  20  10  10
HOT SPRINGS AR    98  75  98  69 /  30  20  20  10
LITTLE ROCK   AR  95  77  96  70 /  60  20  20  10
MONTICELLO AR     99  75 100  70 /  40  20  20  10
MOUNT IDA AR      99  74  98  67 /  30  20  20  10
MOUNTAIN HOME AR  96  71  92  63 /  30  20  10  10
NEWPORT AR        94  74  93  65 / 100  20  20  10
PINE BLUFF AR     96  75  97  70 /  50  20  20  10
RUSSELLVILLE AR   99  75  96  66 /  60  20  10  10
SEARCY AR         94  75  92  67 / 100  20  20  10
STUTTGART AR      95  75  94  68 /  60  20  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-
OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-VAN
BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...56 / LONG TERM...63
Hazardous weather outlook, Aug 24, 4:00 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED AUG 24 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A CLUSTER OF STRONG STORMS WILL JUST CLIP THE NORTH CENTRAL AND
NORTHEAST PARTS OF THE FORECAST AREA EARLY THIS MORNING. SOME OF
THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

THE WEAK SYSTEM RESPONSIBLE FOR THESE STORMS COULD PRODUCE
ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS IT COMBINES
WITH ANY RESIDUAL OUTFLOW BOUNDARIES. THE BEST CHANCES WILL BE OVER
CENTRAL AND SOUTHERN ARKANSAS DURING THE PEAK OF DAYTIME HEATING.
WHILE SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS THE
PRIMARY CONCERN...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

HIGH MOISTURE LEVELS REMAIN ACROSS THE STATE...WITH TEMPERATURES
WARMING WELL INTO THE 90S FOR THIS AFTERNOON. AS A RESULT...HEAT
INDICES WILL INCREASE TO NEAR AND ABOVE THE CENTURY MARK AT MANY
LOCATIONS DURING THE PEAK HEATING OF THE AFTERNOON. AS SUCH...A HEAT
ADVISORY IS IN EFFECT FOR ALL OF THE AREA EXCEPT THE FAR NORTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WEAK COLD FRONT WILL MOVE THROUGH THE STATE ON THURSDAY. WHILE
WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...AN
ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE DURING THE PEAK
HEATING OF THE AFTERNOON HOURS. THE BEST CHANCES OF SEEING A STRONG
STORM WILL BE OVER THE CENTRAL AND SOUTH.

BY THE WEEKEND...THE FRONT WILL PUSH SOUTH OF THE STATE WITH
SLIGHTLY COOLER AND DRIER AIR EXPECTED TO FILTER INTO THE STATE.
THIS WILL CAUSE THE CHANCES OF PRECIPITATION TO BE LOW OVER THE
WEEKEND. THE DRIER AND SLIGHTLY COOLER AIR WILL ALSO KEEP AFTERNOON
HEAT INDEX VALUES COOLER THAN EARLIER IN THE WEEK. ANOTHER WEAK
FRONT WILL APPROACH FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, Aug 24, 2:24 AM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 AM CDT WED AUG 24 2011

ARZ006-007-240910-
FULTON AR-SHARP AR-
324 AM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHARP AND
NORTHEASTERN FULTON COUNTIES UNTIL 415 AM CDT...

AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRITTON HILL...OR 7 MILES SOUTHEAST OF
THAYER...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SADDLER FALLS...      WIRTH...              SITKA...
  SELLERS STORE...      OZARK ACRES...        ARMSTRONG...
  VAGABOND LAKE...      MANY ISLANDS...       LAKE SHERWOOD...
  KING...               HWY 58 AND US 62 JCT...
  BRITTON HILL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3646 9135 3643 9134 3642 9130 3640 9130
      3637 9126 3634 9127 3632 9125 3625 9125
      3623 9133 3640 9160 3651 9152 3651 9141
TIME...MOT...LOC 0825Z 303DEG 18KT 3643 9145

56
Special weather statement, Aug 24, 2:40 AM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 AM CDT WED AUG 24 2011

ARZ004-005-013-015-240925-
BAXTER AR-IZARD AR-MARION AR-SEARCY AR-
340 AM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEARCY...EASTERN
MARION...EXTREME WESTERN IZARD AND SOUTHERN BAXTER COUNTIES UNTIL 430
AM CDT...

AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF PINE MTN...OR NEAR BULL
SHOALS...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BULL SHOALS...        SHIPP...              RUSH...
  PUSH MTN...           PRICE PLACE...        OZARK ISLE...
  NORFORK...            LOWER BUFFALO WILDERNESS AREA...
  LION HILL...          LAKEVIEW...           HERRON...
  GASSVILLE...          FLIPPIN...            COLFAX...
  CARTNEY...            BULL SHOALS SP...     ADVANCE...
  SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3614 9218 3598 9250 3641 9280 3651 9261
TIME...MOT...LOC 0840Z 329DEG 22KT 3638 9265

/56
Special weather statement, Aug 24, 3:28 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
428 AM CDT WED AUG 24 2011

ARZ007-241015-
SHARP AR-
428 AM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHARP COUNTY UNTIL 515 AM
CDT...

AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HWY 58 AND US
62 JCT TO SHELBYVILLE...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WILLIFORD...          SITKA...              SELLERS STORE...
  OZARK ACRES...        NELSONVILLE...        GRANGE...
  AETNA...              VAGABOND LAKE...      STREET LAKE...
  SHELBYVILLE...        HWY 58 AND US 62 JCT...
  CEDAR LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3630 9125 3625 9125 3624 9132 3622 9134
      3589 9135 3589 9145 3589 9146 3593 9146
      3594 9147 3637 9140
TIME...MOT...LOC 0928Z 299DEG 24KT 3624 9131 3594 9136

/56
Special weather statement, Aug 24, 3:51 AM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 AM CDT WED AUG 24 2011

ARZ004-005-015-241020-
BAXTER AR-IZARD AR-MARION AR-
451 AM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION...EXTREME
NORTHWESTERN IZARD AND SOUTHERN BAXTER COUNTIES UNTIL 515 AM CDT...

AT 449 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF HERITAGE ESTATES...OR 6
MILES SOUTH OF MOUNTAIN HOME...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN HOME...      SHIPP...              SALESVILLE...
  RODNEY...             PUSH MTN...           NORFORK DAM...
  NORFORK...            HERRON...             GASSVILLE...
  COLFAX...             CARTNEY...            BRIARCLIFF...
  ADVANCE...            LONE ROCK...          JORDAN...
  BUFORD...             BUFFALO CITY...       WILD HOG MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3624 9213 3604 9233 3624 9253 3638 9241
TIME...MOT...LOC 0952Z 308DEG 16KT 3625 9238

64
Special weather statement, Aug 24, 4:18 AM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 AM CDT WED AUG 24 2011

ARZ005-006-014-015-241105-
BAXTER AR-FULTON AR-IZARD AR-STONE AR-
518 AM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STONE...NORTHWESTERN
IZARD...EXTREME SOUTHWESTERN FULTON AND SOUTHERN BAXTER COUNTIES
UNTIL 600 AM CDT...

AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIRDSONG MTN...OR 7 MILES SOUTHEAST OF
MOUNTAIN HOME...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WIDEMAN...            SHIPP...              SALESVILLE...
  RODNEY...             PINEVILLE...          NORFORK DAM...
  NORFORK...            HERRON...             GORBY...
  DIAMOND BAY...        CULP...               CARTNEY...
  CALICO ROCK...        BRIARCLIFF...         OPTIMUS...
  LONE ROCK...          JORDAN...             DOLPH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3612 9191 3594 9212 3624 9245 3637 9230
TIME...MOT...LOC 1018Z 313DEG 15KT 3625 9230

/56
Local storm report, Aug 24, 6:52 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
752 AM CDT WED AUG 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     TSTM WND GST     2 S SEARCY              35.21N 91.74W
08/24/2011  M47 MPH          WHITE              AR   ASOS

&&

57

The radar

The Little Rock radar (KLZK), 27 km away, was scanning. The volume nearest the first event began at 12:54 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lonoke

When
August 24, 6:55 AM CST
Where
Lonoke County, 0.46 mi ENE of Cabot
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
34.972, -92.012

Trees and power lines were blown down, causing power outages in Cabot.

Thunderstorm Wind, Pulaski

When
August 24, 7:00 AM CST
Where
Pulaski County, 3.06 mi ESE of Galloway
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.765, -92.079

A tree was blown down on U.S. 70.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325880, 331618.